Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 76, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 31, 2014, 3:41 PM EDT for Marion County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2014, 3:41 PM EDT (19:41 UTC)
- Expired
- May 31, 2014, 4:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Marion County, FL
The radar
The Tampa radar (KTBW), 162 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454
WUUS52 KJAX 311941
SVRJAX
FLC083-312015-
/O.NEW.KJAX.SV.W.0076.140531T1941Z-140531T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
341 PM EDT SAT MAY 31 2014
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MARION COUNTY IN NORTHERN FLORIDA
* UNTIL 415 PM EDT
* AT 341 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR RAINBOW LAKES ESTATES...MOVING
SOUTHWEST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2904 8253 2905 8254 2921 8254 2922 8253
2922 8242 2928 8240 2928 8239 2923 8241
2904 8243
TIME...MOT...LOC 1941Z 065DEG 28KT 2916 8252
$$
SANDRIK2 follow-up statements
086
WWUS52 KJAX 311944
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
344 PM EDT SAT MAY 31 2014
FLC083-312015-
/O.CON.KJAX.SV.W.0076.000000T0000Z-140531T2015Z/
MARION FL-
344 PM EDT SAT MAY 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WESTERN MARION COUNTY...
AT 345 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED NEAR RAINBOW LAKES ESTATES...MOVING SOUTHWEST
AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2904 8253 2905 8254 2921 8254 2922 8253
2922 8242 2923 8242 2923 8241 2904 8243
TIME...MOT...LOC 1945Z 065DEG 28KT 2914 8255
$$
SANDRIK745
WWUS52 KJAX 311959
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
359 PM EDT SAT MAY 31 2014
FLC083-312009-
/O.CAN.KJAX.SV.W.0076.000000T0000Z-140531T2015Z/
MARION FL-
359 PM EDT SAT MAY 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARION COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 2904 8253 2905 8254 2921 8254 2922 8253
2922 8242 2923 8242 2923 8241 2904 8243
TIME...MOT...LOC 1959Z 065DEG 28KT 2909 8266
$$
SANDRIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:45 AM EDT, 5 hours 56 minutes earlier.
Area forecast discussion, May 31, 9:45 AM EDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 AM EDT SAT MAY 31 2014 .UPDATE...WITH REALLY LIGHT WINDS EXPECT THE ATLANTIC SEA BREEZE TO BE THE MAIN IMPETUS FOR CONVECTION THIS AFTERNOON. WE SHOULD INITIALLY FIRST SEE SHOWERS AND THUNDERSTORMS FORM ALONG THE IMMEDIATE NE FL/SE GA COAST AROUND NOON. THE SEAS BREEZE WILL PUSH THE CONVECTIVE ACTIVITY OVER THE COASTAL PLAINS AND INTERIOR PORTIONS OF THE COASTAL COUNTIES EARLY IN THE AFTERNOON AND THEN PUSH FURTHER WESTWARD BETWEEN THE US HIGHWAY 301 AND INTERSTATE 75 BY MID AFTERNOON. BY LATE THIS AFTERNOON AND INTO THE EARLY EVENING, THE ATLANTIC SEA BREEZE SHOULD ONCE AGAIN REACH THE SUWANEE VALLEY IN FLORIA AND WEST OF HAZLEHURST TO OKEFENOKEE LINE IN GEORGIA WITH TSTMS BECOMING SLIGHTLY MORE NUMEROUS IN AREAL COVERAGE. SIMILAR PATTERN TO YESTERDAY. TEMPERATURES WILL BE CLOSE TO SEASONAL NORMALS. CURRENT FORECAST HAS THESE TRENDS WITH ONLY MINOR TWEAKS MADE TO HOURLY POPS/WX/QPF. && .AVIATION...VFR WILL PREVAIL FOR THE NEXT 24 HOURS. WITH AFTN TSTM COVERAGE SCATTERED AND MAINLY INLAND...WILL USE VCTS FOR JAX/VQQ/GNV 18-00Z. LIGHT WINDS THIS MORNING WILL BECOME E/SE 7-11 KT THIS AFTN. && .MARINE...ISOLATED SHOWERS CONTINUE NEAR THE GULF STREAM THIS MORNING WITH ISOLATED SHOWERS WITH A A COUPLE EMBEDDED THUNDERSTORMS IN THE NEAR SHORE WATERS BETWEEN ST SIMMONS ISLAND AND ST MARYS. OTHERWISE GOOD BOATING TODAY WITH SOUTH TO SOUTHEAST WINDS AROUND 10 KNOTS AND SEAS NEAR 2 FEET. RIP CURRENTS: LOW RISK TODAY. MODERATE RISK SUNDAY AND MONDAY AS ONSHORE WINDS AND SEAS INCREASE. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 68 85 64 / 60 50 30 10 SSI 84 72 80 70 / 20 20 30 10 JAX 87 69 84 69 / 30 10 40 10 SGJ 84 76 84 72 / 20 10 30 10 GNV 88 69 87 68 / 60 50 50 30 OCF 88 69 88 68 / 60 50 50 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && CORDERO/GUILLET
Hazardous weather outlook, May 31, 4:15 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 415 AM EDT SAT MAY 31 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-011200- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 415 AM EDT SAT MAY 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PATCHY FOG IS POSSIBLE EARLY THIS MORNING. VISIBILITIES MAY BE REDUCED TO A MILE OR LESS IN A FEW LOCATIONS. AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR TODAY...MORE NUMEROUS OVER THE INTERIOR. THE STRONGER CELLS WILL PRODUCE LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SUNDAY AS A BACKDOOR COLD FRONT PUSHES ACROSS THE AREA. AN ONSHORE FLOW WILL STRENGTHEN SUNDAY MORNING...WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE OVER THE COASTAL WATERS THROUGH SUNDAY EVENING. WINDY CONDITIONS ARE EXPECTED NEAR THE COAST AND A WIND ADVISORY MAY BE NEEDED. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, May 31, 1:01 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
101 PM EDT SAT MAY 31 2014
FLZ032-311745-
CLAY-
101 PM EDT SAT MAY 31 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY COUNTY FOR
STRONG WINDS VALID UNTIL 145 PM EDT...
AT 101 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES NORTHEAST OF LAKE GENEVA...
MOVING WEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND LAKE GENEVA...CAMP BLANDING...KEYSTONE HEIGHTS AND
KINGSLEY THROUGH 145 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2984 8181 2978 8193 2975 8205 3002 8205
2990 8177
TIME...MOT...LOC 1701Z 103DEG 11KT 2985 8192
CORDEROSpecial weather statement, May 31, 2:54 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 254 PM EDT SAT MAY 31 2014 FLZ040-311945- MARION- 254 PM EDT SAT MAY 31 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT... AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF OCALA...MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCALA...ANTHONY...LOWELL...REDDICK AND FLEMINGTON THROUGH 345 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2920 8236 2948 8229 2929 8210 2918 8212 TIME...MOT...LOC 1855Z 106DEG 10KT 2925 8219 NELSON
Special weather statement, May 31, 3:02 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 PM EDT SAT MAY 31 2014
FLZ022-030-035-036-312000-
ALACHUA-COLUMBIA-GILCHRIST-UNION-
302 PM EDT SAT MAY 31 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ALACHUA...
COLUMBIA...GILCHRIST AND UNION COUNTIES FOR EXCESSIVE LIGHTNING VALID
UNTIL 400 PM EDT...
AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST
OF GROVES TO 10 MILES NORTHEAST OF ARCHER...MOVING WEST AT 20 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND GROVES...
WORTHINGTON SPRING...LA CROSSE...UPLAND PINES...ALACHUA...
PROVIDENCE...ARCHER...OLENO STATE PARK...HIGH SPRINGS AND NEWBERRY
THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A
COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED
BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2964 8296 2982 8294 2984 8290 2991 8286
2997 8276 2999 8279 3016 8279 3007 8243
2994 8240 2993 8242 2988 8239 2952 8231
2954 8266 2956 8266 2955 8276 2958 8278
2959 8297 2963 8298
TIME...MOT...LOC 1902Z 105DEG 17KT 3001 8252 2963 8243
SANDRIKSpecial weather statement, May 31, 3:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 PM EDT SAT MAY 31 2014
GAZ162-312000-
ECHOLS-
335 PM EDT SAT MAY 31 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ECHOLS COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400
PM EDT...
AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF STATENVILLE...
MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND STATENVILLE THROUGH 400 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3077 8313 3077 8297 3063 8294 3061 8301
3062 8313 3063 8314 3076 8314
TIME...MOT...LOC 1935Z 081DEG 7KT 3068 8301
TRABERTThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:01 PM EDT | Special Weather Statement | JAX | Clay | 44 min |
| May 31, 2:54 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| May 31, 3:02 PM EDT | Areal Flood Advisory | JAX | Marion | 88 min |
| May 31, 3:02 PM EDT | Special Weather Statement | JAX | Alachua, Gilchrist | 58 min |
| May 31, 3:32 PM EDT | Areal Flood Advisory | JAX | Marion | 88 min |
| May 31, 4:10 PM EDT | Small Craft Advisory | JAX | 53 hr | |
| May 31, 4:57 PM EDT | Special Weather Statement | JAX | Suwannee | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.